CSN Login
Members Online: 3

You are here

Chemo

everclearpc82's picture
everclearpc82
Posts: 21
Joined: Jun 2012

I have been having radiation since Tuesday July 17th.I had Cisplatin on Wednesday July 25th and started my 5FU Wednesday the 25th also.I have not had any side effects whats so ever unless lots of hick-ups are a side effect.I was just wondering when I should start to see side effects thank you everyone in advance.By the way I am stage 4 rectal cancer with mets to liver and lungs, lymph node involvement I dont know yet.

Sundanceh's picture
Sundanceh
Posts: 4408
Joined: Jun 2009

The radiation should begin to settle in about #15 or the third week...from there you will feel it more as the treatments continue - and for up to a month after treatment ends.

A real bad body and mind fatigue...it's radiation poisoning after all. It's cumulative and takes time to pass out of your system.

I have not done Cisplatin, so I have no reference there. I tolerated 5-fu and Xeloda (pill 5fu) alone.....but I also had it with other adjuvants, so it's hard to say.

Some folks tolerate chemo better than others...most folks cannot escape the effects of radiation, but some are less tired than others. It has always been hard for me.

-Craig

danker
Posts: 1282
Joined: Apr 2012

I had a chemo pump giving me 5fu 24/7. During the chemo I was getting radiation for 5 weeks. No side effects until about 3rd week of radiation. Then had diarrhea for next 4 weeks. LOMOTIL controlled it, but was no fun. Good luck to you!!

omrhill
Posts: 125
Joined: May 2012

I had the 5 FU pump simultaneously with 28 treatments of radiation. Side effects didn't really kick in until week 3 and lasted about 3 or 4 weeks after treatments were finished. It wasn't awful. I mostly dealt with diarrhea (well controlled with immodium, then limotil), fatigue, and mind fog. I m really not sure it was chemo brain. I was just "out of it" and not able to focus. Drink lots of water and get lots of rest!

Robin

Subscribe to Comments for "Chemo"